Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Terrible Weekend


  • Please log in to reply
11 replies to this topic

#1 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 13 April 2008 - 12:34 AM

Last week I had an allergic reaction to an ointment according to the doctor, but to make sure he took me off all meds except for my BP, Nexium and thyroid pills. He put me on Zyrtec and Prednisone and things began to clear up. Beginning Thursday, the itch was slowly coming back. By Saturday, I was itching so bad with little bumps of patches of red on my back, torso, legs and hives under my arms. Saturday was so bad, I only took the BP and thyroid pill (no Nexium) and ate nothing. I started to take Beneadryl instead of Zyrtec so I could control the hourly dose. Last night was out of control. I was seriously considering going to the hospital last night to see if I could get a shot of epinepherine.

This morning it seems to have calmed downed a bit and I just took another Beneadryl and am having a cup of coffee.

Is this one of the CREST symptoms I'm to expect? Since Saturday I took virtually no medicines and ate nothing, what could have set it off? Could it be a reaction to the Prednisone or the coming off the Prednisone, similar to what happened to KarenLee?


Please give me your input.
Tru

It is what it is...........

#2 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 13 April 2008 - 01:19 AM

Tru, it sure sounds like the rip-roaring itch that I get with my autoimmune diseases. It comes on fast and hard. No warning. You just reach over and maybe touch, rub or slightly itch an area then all of a sudden that area won't stop itching. Once you get the itch riled up it starts on another area. It is impossible to figure out, or stop it once it starts. It just goes away on its own after several days or weeks. I would sometimes get a couple days and it would start right back up. I do take prescribed medication now for that problem. It has a sedative effect so I try to get by with just taking it at night. I only take it now when I am being attacked by the itch. Your itch does sound slightly different in that it has a rash along with it. I can have absolutely no rash, just a little pimple like crusty uneven thing on my arm. I can scratch that off and here comes the attack. I wish at least some of our symptoms could be solved and taken care of. No one seems to have found anything that really works to get rid of the problem. I feel for you. It is awful. I use to scratch so hard for days on end my doctor once told me that pretty soon all the little nerve endings under my skin would be damaged or destroyed and I would no longer itch. I have itch to where you get those little red dots on your skin. Those take a long time to heal. Those are the little nerve endings.
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#3 Karenlee

Karenlee

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 381 posts
  • Location:Long Island, New York USA

Posted 13 April 2008 - 04:01 AM

Hi Tru,

Yowza! I know that itch can make you go insane, sorry your having troubles with it. I have no idea if it's from CREST or the Predinisone, but since that NEVER EVER happened to me before and it happened on my 4th day of Prednisone I can only assume it was an allergic reaction to that. It has not happened since I weaned off, at the low doses I had no problems. The 12 mg a day was apparently too much for me.

Anyway I'm glad to hear that you are feeling better this morning. Just keep a close eye on it, and if it comes back, call your doctor.

**fingers are crossed that you stay itch free**

Karen

#4 relicmom1

relicmom1

    Silver Member

  • Members
  • PipPipPipPip
  • 208 posts
  • Location:Colonial Heights VA

Posted 13 April 2008 - 05:53 AM

Tru, I feel your pain!! I get the same thing from time to time. I itch so bad, I scratch and scratch until I either bruise or break the skin, and that's not good. I also get the rash with it. Just two weeks ago I broke down and went to the Dr. after I had tried everything I had for 3 weeks. He gave me that new antihistamine and a strong steroid cream. After about a week, it finally cleared up. I have not been given prednisone for my CREST, yet.....I just assumed that it was part and parcel of the CREST. I hope you're feeling better!!
Peace :)
Barbara aka relicmom1

#5 TJ903

TJ903

    Silver Member

  • Members
  • PipPipPipPip
  • 109 posts
  • Location:Merritt Island, Florida

Posted 13 April 2008 - 08:24 AM

OH MAN! Can I "Identify" with you! I finally got a prescription for the itching from the Dr, at MUSC. Seems that this anti-depressant drug works for itching as well. Took one last night before bed as prescribed (supposed to knock to me out) and I was awake most of the night, thinking about 'wow' no itching. Did not want to add another pill to my personal pharmacy, but it's better than scratching myself bloody.

Hope you can find some relief. If you want- pm me and I'll give you the name of the pill.

'Virtual' scratch coming at you and warm hugs!

#6 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 13 April 2008 - 08:47 AM

Hi Linda,

Prior to being diagnosedw/Sclero, I was receiving PUVA treatments to try to get my Psoriasis under control.
My skin was internally/externally 98% involved. I had just received the third PUVA treatment when my skin began to swell, become redder, itch and burn... I knew I was reacting to something, but I wasn't on any medication!
Out of my mind withpain and the above symptoms, my mother took me to the ER, where I got a shot of epinepherine, which calmed the symptoms down. From there, I made the independent choice to cease PUVA. The next week, I had surgery on one wrist and 6 weeks later, surgery on the other wrist... for carpal tunnel.... Little did I know I also had Scleroderma, which wasn't diagnosed until 6 mos later.
Though my dermy was thrown that I would be reacting as I was, he defended the PUVA treatment, saying "it shouldn't be happening"!
I shared this to demonstrate how difficult it is to determine causes...it's good that you are looking at the meds first and will go from there. I just hope that you and your dr are able to pin down the culprit SOON!

Hugs,
Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#7 Kamlesh

Kamlesh

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 315 posts
  • Location:Dublin, CA

Posted 13 April 2008 - 09:25 AM

Hi Linda,

We always will be playing balancing act between medications and side effects. You will be in my thought and I hope you feel better soon.
Kind regards,

Kamlesh


#8 truman

truman

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 13 April 2008 - 09:57 AM

Kamlesh:

Thank you. Just taking notes on Sheryl's medications. Going to try to get in and see the doctor tomorrow. Right now I just sitting with ice packs on the worse areas.

I'll keep you posted.

Linda
Tru

It is what it is...........

#9 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 13 April 2008 - 10:03 AM

Linda, Atarax is the brand. AKA (ALSO KNOWN AS) The others names, are generic names for that same drug. Sorry!
I get in a hurry and think everyone knows what I am thinking. I sure hope not. Hah!
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#10 truman

truman

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 14 April 2008 - 02:22 PM

Sheryl:

Sitting home tonight in a mass of hives and itching and doctor still doesn't know why. He says it's not a CREST rash. He removed me from all my medications (8 pills) a day and I can only take my Nexium and Synthroid. Scares me being off BP meds, as I can go as high as over 200 plus.

Back on 20 mg Prednisone today for 30 days which scares me a bit too.
Tru

It is what it is...........

#11 barefut

barefut

    Platinum Member

  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 14 April 2008 - 06:07 PM

Tru,

So sorry to hear of your misery :( I hope find releif SOON!!!

Keeping you in my thoughts...

Hang in there baby!

#12 Karenlee

Karenlee

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 381 posts
  • Location:Long Island, New York USA

Posted 15 April 2008 - 12:43 AM

Hi Tru,

I feel so bad that you are still having the hives. I know you are concerned about the prednisone, but they do help with hives so maybe just to get some releif it will be worth it short term until you find out whats causing them.
I have the bottle that I stopped taking just for hive emergencies now.

Let me know if you find out what's causing them and how you are feeling.

Karen